Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
469dma

Accutane 4 Months Course ?

Recommended Posts

Hey,

im currently on my 4th month of accutane and my last month ,for small persistent acne, ? that was my derm told me,

i currently have almost 0 acne on my face, some little pimples sometime, but they go away fast. i just got clearer like a week or 2 ago and before that i had a small breakout on my cheeks.

im just curious as if my derm is stopping me too soon ? im 140 pounds and taking 40mg/day

like i dont wanna stop too soon cause im clear and then have a massive breakout a month after.

a normal course is supossed to be 6 months no ?

he told me come back see me next winter if your having new breakout and we wil put you on another 4 months ?

i was kinda mad and told him i wanted at least 5 months but he didnt want.

like i said its my 4th month, just began it, my back acne is also mostly clear but im still getting frequent pimples there... i never had big back acne tho just a bit on my upper back.

is his attitude normal ?

Edited by 469dma

Share this post


Link to post
Share on other sites

From what I know you have to take between 120-150 mgs per kg so if in 6 months you reach that value you have to stop. I have 65 kgs and i take 20mgs/ day so my course will be a year or so, but i saw people on this forum who take 140 mgs / day so they should finish 7 times faster than me...

For you, at 63 gk ( let's say 65) , if you continue to take 40mg/day, a 6 month course would be the minimum recommended course so in my opionion you should talk with him to give you 2 more months of accutane. Now let's see what other users have to say about that.

Edited by dragonborn94

Share this post


Link to post
Share on other sites

Thanks,

yeah, well when i began accutane, he told me we will do 5-6 months and maybe 4 months if i clear out good, turn on after month 3 i had almost no acne left on face, and a couple pimples on my back. he told me its best to stop it after month 4 because of summer and the sun...i was like wtf lol i use fps moisturizing..

so currently i have NO scheduled meet up with him next month for another month of accutane.

what you all think ?

Edited by 469dma

Share this post


Link to post
Share on other sites

40mg day with my weight for 40 pounds gonna be a dose of 80....

i think it is odd, should i ask him for 2 another months stating that a good dose is between 120-150

even tho im sure he already knows that..

Any help guys?

Share this post


Link to post
Share on other sites

I've had 30mg for 4 months and I weigh 120 pounds.

Both of our doses are very low (I took about 70mg/kg in total instead of 120) but that does not mean that acne will come back. I quit accutane 2 months ago and the pimples haven't returned. Someone I knew took 30mg for 3 month and she's still clean after years. Ask your dermatologist about it if you're worried, they know what they're doing.

Share this post


Link to post
Share on other sites

I've had 30mg for 4 months and I weigh 120 pounds.

Both of our doses are very low (I took about 70mg/kg in total instead of 120) but that does not mean that acne will come back. I quit accutane 2 months ago and the pimples haven't returned. Someone I knew took 30mg for 3 month and she's still clean after years. Ask your dermatologist about it if you're worried, they know what they're doing.

i live in canada and cant really ask anymore as derm are free with insurance but take like 2-3months before i can have an appointment, since this is my final month, im not supossed to go back to him. maybe i can call and have a meetup since its for accutane but im not 100% sure.

im just worried cause IT IS my final month and i still have pimples on my back, like not 100% clear yet. i still have occational pimples on the face, but they go away very fast. like 2-3 days and they are really rare.

Share this post


Link to post
Share on other sites

I am doing a course at 40 mg/day like you. I am just finishing my 7th, and last, month. Cumulative dose around 135 mg/kg.

Your course is not 'normal', but everyone is different, so your derm may have made this choice based very specifically on the type of acne you have.

The return of acne after Accutane correlates most highly with the following factors:

- Having very severe acne to start with.

- Not reaching a cumulative dose of 120 - 150 mg/kg.

- Not reaching total and consistent clarity (no zits AT ALL for a while).

- Being over the age of 25ish or under the age of 15ish when you do you course.

- Being female.

This is what the research (so far) tells us. However, each individual is different, so your derm may have a theory that we do not know with just the info you have given.

Best of luck.

Share this post


Link to post
Share on other sites

I've had 30mg for 4 months and I weigh 120 pounds.

Both of our doses are very low (I took about 70mg/kg in total instead of 120) but that does not mean that acne will come back. I quit accutane 2 months ago and the pimples haven't returned. Someone I knew took 30mg for 3 month and she's still clean after years. Ask your dermatologist about it if you're worried, they know what they're doing.

i live in canada and cant really ask anymore as derm are free with insurance but take like 2-3months before i can have an appointment, since this is my final month, im not supossed to go back to him. maybe i can call and have a meetup since its for accutane but im not 100% sure.

im just worried cause IT IS my final month and i still have pimples on my back, like not 100% clear yet. i still have occational pimples on the face, but they go away very fast. like 2-3 days and they are really rare.

Also remember that accutane continues working for 8 weeks after the last pill. I wasn't completely clear after 4 months but those 8 weeks took care of the last pimples. I still get some whiteheads, but no more active acne and the whiteheads disappear after a couple of days.

Share this post


Link to post
Share on other sites

Just called at my derm office, impossible to get another month as he dont want and seem to prescribe 4

months course to patient like me.. i have a meetup in september if the acne came back. will be one month without accutane before my meetup in september. hope it wont come back.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×